Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Having stomach pain, diarrhoea and noticed blood in stool. Required treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I have been having stomach pain along with diarrhea and in the morning there was some intense retching followed by blood in the saliva that came out
Posted Mon, 6 May 2013 in Abdominal Pain
Answered by Dr. Shoaib Khan 20 minutes later
Hello and welcome to XXXXXXX

Thank you for writing to us.

From your description, the main symptom that is of concern is the blood in your saliva. This could be a sign of an upper gastrointestinal (GI) bleed. Abdominal pain, diarrhea and retching could all be related to the primary cause of the bleed.

Some of the most common causes of blood in the saliva along with abdominal pain are listed below in their order of likeliness:
-Peptic ulcers
-Inflammation of the esophagus (esophagitis)
-Trauma to the abdomen (no history provided by you)
-Other non-gastrointestinal causes
-Respiratory causes

In either of the possibilities listed above you will have to visit a doctor at the earliest. Although you might have noticed only a small amount of blood in your saliva, this could have serious repercussions. The combination of abdominal pain and blood in your saliva points towards a gastrointestinal cause, which is why I have paid emphasis on those causes.

Diagnosis will involve an endoscopy to find the exact cause, site of bleed and accordingly degree of the condition. In the meantime, please refrain from consuming the following:
-Fatty/oily/fried food
-Hot food or drinks
-Acidic food (fruits, etc.)
-Carbonated drinks
-All medications
-Coffee or tea
-Solid or hard food

Please try to drink plenty of cold water, as this will help in constriction of the ulcer (if present) site and reduce bleeding.

I hope you found my response helpful. I request you to please schedule an appointment with a doctor as soon as possible. You can always write back to me for any further clarifications, and I would be happy to clear them for you.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor